Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 17, 2013, 9:09 AM CDT for Jackson County, Missouri. It took effect at Apr 18, 2013, 6:24 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 9:09 AM CDT (14:09 UTC)
- In effect from
- Apr 18, 2013, 6:24 AM CDT
- Expired
- Apr 17, 2013, 9:09 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 23 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Blue River (MO) near Lake City (LKCM7). The gauge peaked at 12.21 ft at Apr 18, 2013, 4:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:26 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 17, 6:26 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 AM CDT Wed Apr 17 2013
.SHORT TERM...(Today through Tonight)
Issued at 350 AM CDT WED APR 17 2013
Today:
Scattered convection developed early this morning along the 850mb
baroclinic zone that had lifted into/through the area earlier in the
day. Strong isentropic ascent, in the 300K to 305K layer, was able
to overcome the elevated mixed layer. This initial area of
convection will lift northward into Iowa, likely before sunrise. But
continued strong ascent with very strong moisture flux will likely
keep developing showers and storms south of the elevated boundary
through the morning hours. These storms will track to the northeast
as well and will impact mainly the northern half of the forecast
area. It's possible these storms may become severe as it looks like
instability will be building through the day as the warm front lifts
north. Shear will be more than enough to promote storm organization
so the main question is how much instability is able to build. There
is quite a bit of uncertainty with this but it's likely that based
on current radar and mesoanalysis, potential instability will be in
the 1000 to 1500 J/kg range this morning. So severe weather is
possible through the morning hours.
For the afternoon, the warm front is expected to be north of I-70,
across northern Missouri, with the surface wave moving through
central to east central Kansas. We may see a lull in the convection
south of the warm front and ahead of the surface wave due to modest
capping in the warm sector. This would tend to allow instability
build and it is possible that CAPE may build into the 1500-2000 J/kg
range by the afternoon. If this would occur, the severe potential
will ramp up accordingly. Given the possible instability and strong
shear, supercells would be likely with all facets of severe weather,
including a few tornadoes. However, if scattered convection persists
through the morning and into the afternoon, the severe threat would
be decreased and more localized.
Overall, during the day, the risks of more intense severe is
generally from Kansas City southward and east of Interstate 35.
North of this the threat mainly looks like hail.
This Evening - Tonight:
As the surface wave tracks through east central Kansas, convergence
along the advancing cold front will increase leading to more
widespread convection developing. A linear system is expected to
eventually evolve from convection that develops over eastern Kansas
and this line will track through the forecast area during the
overnight hours. Instability/shear combinations indicate this line
will likely be severe, or at least have severe elements embedded
within the line. This includes damaging winds, hail and possible
mesovortices with an enhanced wind and/or tornado threat.
The motion of the whole line looks rather slow, and may take the
entire night to move east of the forecast area. Individual cells
within the line will likely race to the east northeast and given the
the slow motion of the whole line, training of individual cells is
likely. This is due to mid to upper level winds that are nearly
parallel to the boundary, so the line will mainly be pushed by the
strong forcing of the upper trough. With the slow moving nature to
the line, training of individual cells, and copious amounts of
moisture it will have to work with, very heavy rain is likely.
Possibly in the 2 to 4 inch range in local areas. With much the
eastern two-thirds of the forecast area saturated, this will likely
lead to flooding through that portion of the forecast area. The
flash flood watch looks to be in good shape so there are no plans to
alter it at this time.
.LONG TERM...(Thursday through Tuesday)
Issued at 350 AM CDT WED APR 17 2013
Long Term (Thursday through Tuesday)...
Line of storms should be ongoing early Thursday across central MO,
possibly still capable of severe winds and isolated tornadoes.
Models have sped up the timing of this system with the majority of
precipitation exiting the forecast area through the morning. Cold
air advection and clouds behind the front will keep temps down into
the 40s through the afternoon. With models trending more
progressive, the chances for deformation precipitation Thursday
night are decreasing. Still may see some light snow mixing in with
any light precipitation that does fall Thursday night, mainly over
northern MO.
Broad northwesterly upper flow behind this system will transition to
more zonal in nature over our forecast area by the weekend. This
will allow temperatures to gradually rise through the period with
highs reaching the lower 60s by Sunday. A weak wave tracking across
the Northern Plains on Sunday may provide a few showers to the
forecast area although moisture and lift will be rather limited.
Therefore any precipitation should be light. Better rain chances
will arrive Monday night and Tuesday with a more significant wave
ejecting out of the Southwestern US.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at |617 AM CDT WED APR 17 2013
There is a lot uncertainty with timing of thunderstorms this morning,
or even if they'll occur. Latest radar trends show an increase in
thunderstorms north of Emporia, KS and extrapolating these
northeastward, brings them into MCI around 14Z and earlier in STJ as
there additional storms ahead of the previous mentioned area. Once
these storms move through the terminals think the chances of storms
will decrease so will just mention VCTS through much of the first 12
hours of the forecast. Ceilings look to be MVFR through the day with
conditions worsening tonight. Thunderstorm chances will increase this
evening and tonight with a line of storms likely to move through the
terminals between 02Z and 06Z. Behind this line, IFR conditions are
likely as cold air advects into the region.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH from Noon CDT today through Thursday evening
FOR KSZ025-057-060-102>105.
MO...FLASH FLOOD WATCH from Noon CDT today through Thursday evening
FOR MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-
054.
&&
SHORT TERM...CDB
LONG TERM...Hawblitzel
AVIATION...CDBHazardous weather outlook, Apr 17, 5:05 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 505 AM CDT WED APR 17 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 505 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THE DAY AND INTO THE OVERNIGHT HOURS. A WARM FRONT IS FORECAST TO LIFT NORTHWARD TOWARDS NORTHERN MISSOURI BRINGING A CHANCE FOR SEVERE THUNDERSTORMS. THE STRONGEST STORMS...THROUGH THE AFTERNOON AND EVENING IN THIS AREA WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF THE WARM FRONT. A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION THIS EVENING AND TONIGHT WITH A LINE OF POTENTIALLY SEVERE STORMS FORMING ALONG THIS BOUNDARY AND SWEEPING ACROSS THE FORECAST AREA DURING THE OVERNIGHT HOURS. AS THE STORMS EVOLVE INTO A LINEAR SYSTEM... THE THREAT OF LARGE HAIL WILL DECREASE... WITH AN INCREASING RISK OF DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE WITHIN THIS LINE OF STORMS DURING THE EVENING AND OVERNIGHT HOURS. THE REPEATED ROUNDS OF THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIDESPREAD HEAVY RAINFALL WITH 1 TO 2 INCHES OF RAIN LIKELY...AND POSSIBLY AS MUCH AS 3 TO 4 INCHES WITH STORMS THAT TRAIN OVER THE SAME AREA. THESE RAINS COULD RESULT IN FLASH FLOODING AS WELL AS FLOODING ON AREA CREEKS AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LIKELY CONTINUE INTO THURSDAY MORNING BEFORE EXITING THE REGION. NONE OF THE STORMS ON THURSDAY ARE EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THROUGH TONIGHT. CDB
In the hours before
Local storm report, Apr 17, 4:17 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 AM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM HAIL BURLINGTON JCT 40.45N 95.07W
04/17/2013 M0.75 INCH NODAWAY MO TRAINED SPOTTER
&&Special weather statement, Apr 17, 5:43 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 AM CDT WED APR 17 2013
MOZ001-171100-
ATCHISON MO-
543 AM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATCHISON COUNTY
UNTIL 600 AM CDT...
AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF PERU...OR 19 MILES WEST OF
TARKIO...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PHELPS CITY AND WATSON.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 111 AND 123.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4059 9575 4057 9537 4031 9565 4032 9566
4034 9563 4041 9566 4044 9565 4045 9565
4046 9568 4048 9570 4049 9569 4051 9570
4052 9566 4054 9566 4056 9568 4052 9570
4052 9576 4055 9577
TIME...MOT...LOC 1043Z 213DEG 46KT 4041 9571
AEPSpecial weather statement, Apr 17, 5:50 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 550 AM CDT WED APR 17 2013 KSZ102-MOZ011-012-171115- ANDREW MO-DONIPHAN KS-HOLT MO- 550 AM CDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ANDREW...SOUTHEASTERN HOLT AND DONIPHAN COUNTIES UNTIL 615 AM CDT... AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DENTON...OR 6 MILES SOUTHWEST OF TROY... MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TROY...SAVANNAH...AMAZONIA...FILLMORE AND FANNING. THIS WILL IMPACT I-29 BETWEEN MILE MARKERS 58 AND 71. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4007 9503 3995 9482 3966 9513 3976 9531 TIME...MOT...LOC 1050Z 217DEG 45KT 3979 9514 AEP
Special weather statement, Apr 17, 6:36 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 AM CDT WED APR 17 2013
KSZ102-MOZ001-002-011-012-171215-
ANDREW MO-ATCHISON MO-DONIPHAN KS-HOLT MO-NODAWAY MO-
636 AM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN
ANDREW...SOUTHWESTERN NODAWAY...HOLT AND NORTHERN DONIPHAN COUNTIES
UNTIL 715 AM CDT...
AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALLS CITY TO 6
MILES NORTHEAST OF WETMORE...AND MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MOUND CITY...HIGHLAND...SAVANNAH...CRAIG...FAIRFAX...WHITE CLOUD...
FOREST CITY...MAITLAND...OREGON...SKIDMORE...FILLMORE...AMAZONIA...
CORNING...BIG LAKE...BIGELOW...FORTESCUE...LEONA...IOWA POINT...
GRAHAM AND QUITMAN.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 58 AND 103.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4016 9477 3993 9472 3976 9534 4000 9534
4001 9532 4000 9531 4003 9535 4002 9539
4004 9542 4006 9542 4007 9540 4012 9540
4018 9548 4023 9547 4025 9553 4030 9556
4045 9505
TIME...MOT...LOC 1136Z 252DEG 48KT 4007 9554 3971 9571
AEPLocal storm report, Apr 17, 8:58 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 AM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL MOUND CITY 40.14N 95.23W
04/17/2013 E0.75 INCH HOLT MO LAW ENFORCEMENT
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:10 AM CDT | Special Weather Statement | EAX | Harrison | 35 min |
| Apr 17, 2:11 AM CDT | Special Weather Statement | EAX | Atchison | 34 min |
| Apr 17, 3:06 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 24 min |
| Apr 17, 5:43 AM CDT | Special Weather Statement | EAX | Atchison | 17 min |
| Apr 17, 6:36 AM CDT | Special Weather Statement | EAX | Andrew, Holt | 39 min |
| Apr 17, 6:42 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 65 hr |
| Apr 17, 6:42 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Apr 17, 7:06 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 24 min |
| Apr 17, 7:45 AM CDT | Dense Fog Advisory | EAX | Bates, Cass, Cooper, Henry, Howard, Jackson and 4 more | 2 hr |
| Apr 17, 8:27 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 33 min |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Ray | 50 hr |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Cooper | 49 hr |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Bates | 12 hr |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Howard | 40 hr |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Apr 17, 9:15 AM CDT | River Flood Warning | EAX | Carroll | 4 days |
| Apr 17, 9:28 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 59 hr |
| Apr 17, 9:28 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 72 hr |
| Apr 17, 9:50 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 22 hr |
| Apr 17, 9:50 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 29 hr |
| Apr 17, 9:50 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 5 days |
| Apr 17, 9:50 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Apr 17, 10:13 AM CDT | Special Weather Statement | EAX | Gentry, Worth | 32 min |
| Apr 17, 10:14 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 64 hr |
| Apr 17, 10:14 AM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Apr 17, 10:14 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 52 hr |
| Apr 17, 10:28 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 6 hr |
| Apr 17, 12:52 PM CDT | Areal Flood Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 6 hr |
| Apr 17, 1:27 PM CDT | Special Weather Statement | EAX | Macon | 33 min |
| Apr 17, 1:36 PM CDT | Areal Flood Advisory | EAX | Atchison, Harrison, Livingston, Mercer | 52 days |
| Apr 17, 1:43 PM CDT | Special Weather Statement | EAX | Adair | 47 min |
| Apr 17, 1:51 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 30 hr |
| Apr 17, 1:51 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 57 hr |
| Apr 17, 2:32 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 28 min |
| Apr 17, 3:22 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Saline | 23 min |
| Apr 17, 3:29 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 31 min |
| Apr 17, 3:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 34 min |
| Apr 17, 4:24 PM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 24 hr |
| Apr 17, 4:58 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 32 min |
| Apr 17, 5:10 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Lafayette, Saline | 6 hr |
| Apr 17, 5:30 PM CDT | Special Weather Statement | EAX | Saline | 30 min |
| Apr 17, 5:38 PM CDT | Special Weather Statement | EAX | Pettis | 37 min |
| Apr 17, 5:46 PM CDT | Special Weather Statement | EAX | Cooper | 29 min |
| Apr 17, 5:55 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 35 min |
| Apr 17, 5:58 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 32 min |
| Apr 17, 5:50 AM CDT | Special Weather Statement | EAX | Doniphan | 25 min |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Miami | 12 hr |
| Apr 17, 9:09 AM CDT | River Flood Warning | EAX | Linn | 12 hr |
| Apr 17, 9:35 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 12 hr |
| Apr 17, 9:35 AM CDT | River Flood Warning | EAX | Leavenworth | 12 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.